Advertisement

On the reducibility of induced representations for classical p-adic groups and related affine Hecke algebras

  • Dan Ciubotaru
  • Volker HeiermannEmail author
Article
  • 4 Downloads

Abstract

Let π be an irreducible smooth complex representation of a general linear p-adic group and let σ be an irreducible complex supercuspidal representation of a classical p-adic group of a given type, so that πσ is a representation of a standard Levi subgroup of a p-adic classical group of higher rank. We show that the reducibility of the representation of the appropriate p-adic classical group obtained by (normalized) parabolic induction from πσ does not depend on σ, if σ is “separated” from the supercuspidal support of π. (Here, “separated” means that, for each factor ρ of a representation in the supercuspidal support of π, the representation parabolically induced from ρσ is irreducible.) This was conjectured by E. Lapid and M. Tadić. (In addition, they proved, using results of C. Jantzen, that this induced representation is always reducible if the supercuspidal support is not separated.)

More generally, we study, for a given set I of inertial orbits of supercuspidal representations of p-adic general linear groups, the category CI,σ of smooth complex finitely generated representations of classical p-adic groups of fixed type, but arbitrary rank, and supercuspidal support given by σ and I, and show that this category is equivalent to a category of finitely generated right modules over a direct sum of tensor products of extended affine Hecke algebras of type AB and D and establish functoriality properties, relating categories with disjoint I’s. In this way, we extend results of C. Jantzen who proved a bijection between irreducible representations corresponding to these categories. The proof of the above reducibility result is then based on Hecke algebra arguments, using Kato’s exotic geometry.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AS]
    T. Arakawa and T. Suzuki, Duality between sl(n,C) and the degenerate affine Hecke algebra, Journal of Algebra 209 (1998), 288–304.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [BM]
    D. Barbasch and A. Moy, Reduction to real infinitesimal character in affine Hecke algebras, Journal of the American Mathematical Society 6 (1993), 611–635.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [BD]
    J. Bernstein, Le “centre” de Bernstein, in Representations of Reductive Groups Over a Local Field, Travaux en Cours, Hermann, Paris, 1984, pp. 1–32.Google Scholar
  4. [CG]
    N. Chriss and V. Ginzburg, Representation Theory and Complex Geometry, Modern Birkhäuser Classics, Birkhäuser, Boston, MA, 2010.CrossRefzbMATHGoogle Scholar
  5. [CK]
    D. Ciubotaru and S. Kato, Tempered modules in the exotic Deligne–Langlands classification, Advances in Mathematics 226 (2011), 1538–1590.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [CT]
    D. Ciubotaru and P. Trapa, Functors for unitary representations of classical real groups and affine Hecke algebras, Advances in Mathematics 227 (2011), 1585–1611.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [D]
    P. Deligne, Catégories tannakiennes, in The Grothendieck Festschrift Vol. II, Progress in Mathematics, Vol. 87, Birkhäuser, Boston, MA, 1990, pp. 111–195.Google Scholar
  8. [H1]
    V. Heiermann, Opérateurs d’entrelacement et algèbres de Hecke avec paramètres d’un groupe réductif p-adique: le cas des groupes classiques, Selecta Mathematica 17 (2011), 713–756.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [H2]
    V. Heiermann, Algèbres de Hecke avec paramètres et représentations d’un groupe padique classique: préservation du spectre tempéré, Journal of Algebra 371 (2012), 596–608.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [H3]
    V. Heiermann, Local Langlands correspondence for classical groups and affine Hecke algebras, Mathematische Zeitschrift 287 (2017), 1029–1052.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [IM]
    N. Iwahori and H. Matsumoto, On some Bruhat decomposition and the structure of the Hecke rings of p-adic Chevalley groups, Institut des Hautes Études Scientifiques. Publications Mathématiques 25 (1965), 5–48.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [J]
    C. Jantzen, On supports of induced representations for symplectic and odd-orthogonal groups, American Journal of Mathematics 119 (1997), 1213–1262.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Ka]
    S. Kato, An exotic Deligne–Langlands correspondence for symplectic groups, Duke Mathematical Journal 148 (2009), 305–371.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [KL]
    D. Kazhdan and G. Lusztig, Proof of the Deligne–Langlands conjecture for Hecke algebras, Inventiones Mathematicae 87 (1987), 153–215.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [LT]
    E. Lapid and M. Tadić, Some results on reducibility of parabolic induction for classical groups, American Journal of Mathematics, to appear, arXiv:1703.09475.Google Scholar
  16. [Lu1]
    G. Lusztig, Affine Hecke algebras and their graded version, Journal of the American Mathematical Society 2 (1989), 599–635.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [Lu2]
    G. Lusztig, Cuspidal local systems and graded algebras II, in Representations of Groups (Banff, AB, 1994), CMS Conference Proceedings, Vol. 16, American Mathematical Society, Providence, RI, 1995, pp. 217–275.zbMATHGoogle Scholar
  18. [Lu3]
    G. Lusztig, Graded Lie algebras and intersection cohomology, in Representation Theory of Algebraic Groups and Quantum Groups, Progress in Mathematics, Vol. 284, Birkhäuser/Springer, New York, 2010, pp. 191–224.Google Scholar
  19. [OS]
    E. Opdam and M. Solleveld, Discrete series characters for affine Hecke algebras and their formal degrees, Acta Mathematica 205 (2010), 105–187.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [P]
    N. Popescu, Abelian Categories with Applications to Rings and Modules, London Mathematical Society Monographs, Vol. 3, Academic Press, London–New York, 1973.Google Scholar
  21. [RR]
    A. Ram and J. Rammage, Affine Hecke algebras, cyclotomic Hecke algebras, and Clifford theory, in A Tribute to C. S. Seshadri (Chennai, 2002), Trends in Mathematics, Birkhäuser, Basel, 2003, pp. 428–466.Google Scholar
  22. [R]
    A. Roche, Parabolic Induction and the Bernstein decomposition, Compositio Mathematica 134 (2002), 113–133.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [Re]
    M. Reeder, Isogenies of Hecke algebras and a Langlands correspondence for ramified principal series representations, Representation Theory 6 (2002), 101–126.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [Sp]
    T. A. Springer, A construction of representations of Weyl groups, Inventiones Mathematicae 44 (1978), 279–293.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [Ti]
    J. Tits, Reductive groups over local fields, in Automorphic Forms, Representations and L-functions (Proceedings of Symposium in Pure Mathematics, Oregon State University, Corvallis, OR, 1977), Part 1, Proceedings of Symposia in Pure Mathematics, Vol. 33, American Mathematical Society, Providence, RI, 1979, pp. 29–69.Google Scholar
  26. [Ze]
    A. Zelevinsky, A p-adic analogue of the Kazhdan–Lusztig hypothesis, Funktsional’nyĭ Analiz i ego Prilozheniya 15 (1981), 9–21; English translation: Functional Analysis and its Applications 15 (1981), 83–92.Google Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.Mathematical InstituteUniversity of OxfordOxfordUK
  2. 2.Aix-Marseille Univ, CNRS, Centrale Marseille, I2MMarseilleFrance

Personalised recommendations